Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 22, 2009, 3:47 PM CDT for 27 counties in Missouri; 7 counties in Kansas. It took effect at Mar 23, 2009, 7:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:47 PM CDT (20:47 UTC)
- In effect from
- Mar 23, 2009, 7:00 AM CDT
- Expired
- Mar 23, 2009, 11:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Kansas City, MO
All 34 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 222047 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CDT SUN MAR 22 2009 KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037- 038-043-044-053-054-230500- /O.NEW.KEAX.WI.Y.0004.090323T1500Z-090324T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS- BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS- JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...ALBANY...STANBERRY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...BUTLER...RICH HILL...CLINTON 347 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. STRONG SOUTH WINDS WILL DEVELOP ACROSS MUCH OF NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS MONDAY MORNING IN ADVANCE OF A POTENT SPRING STORM MOVING INTO THE CENTRAL PLAINS. BY LATE MORNING SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED ACROSS THE AREA. THESE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING SOME BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ 19
6 follow-up statements
000 WWUS73 KEAX 230356 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1056 PM CDT SUN MAR 22 2009 KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037- 038-043-044-053-054-231200- /O.CON.KEAX.WI.Y.0004.090323T1500Z-090324T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS- BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS- JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...ALBANY...STANBERRY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...BUTLER...RICH HILL...CLINTON 1056 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. GUSTY SOUTH WINDS WILL STRENGTHEN ACROSS MUCH OF NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS MONDAY MORNING IN ADVANCE OF A POTENT SPRING STORM MOVING INTO THE CENTRAL PLAINS. AREAS WEST OF GALLATIN TO CLINTON LINE WILL LIKELY EXPERIENCE SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH FROM LATE MORNING INTO THE AFTERNOON HOURS. HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS THAT WILL BE IMPACTED BY THE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ BOOKBINDER
000 WWUS73 KEAX 230744 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 244 AM CDT MON MAR 23 2009 MOZ003-005-023-031-039-040-045-046-231800- /O.EXB.KEAX.WI.Y.0004.090323T1200Z-090324T0000Z/ WORTH-HARRISON-LIVINGSTON-CARROLL-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...CHILLICOTHE... CARROLLTON...MARSHALL...FAYETTE...NEW FRANKLIN...SEDALIA... BOONVILLE 244 AM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA FROM THE WEST WILL LEAD TO INCREASING WINDS THROUGH THE DAYTIME HOURS. WHILE WINDS WILL BE BREEZY BETWEEN 15 AND 20 MPH FOR MUCH OF THE MORNING HOURS IN AREAS FROM BETHANY...TO CHILLICOTHE...MARSHALL AND BOONVILLE...WINDS WILL RAPIDLY INCREASE BY MID-DAY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH GUSTING AS HIGH AS 45 MPH WILL BE POSSIBLE THROUGH THE EVENING BEFORE A FRONT APPROACHES THE AREA FROM THE WEST. HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS THAT WILL BE IMPACTED BY THE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037- 038-043-044-053-054-231800- /O.EXT.KEAX.WI.Y.0004.090323T1200Z-090324T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS- BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS- JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...ALBANY...STANBERRY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...BUTLER...RICH HILL...CLINTON 244 AM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. GUSTY SOUTH WINDS WILL STRENGTHEN ACROSS MUCH OF NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS MONDAY MORNING IN ADVANCE OF A POTENT SPRING STORM MOVING INTO THE CENTRAL PLAINS. SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE ACROSS MUCH OF THE ADVISORY AREA. THESE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE SUBSIDING AS A FRONTAL BOUNDARY ENTERS THE LOWER MISSOURI RIVER VALLEY REGION. HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS THAT WILL BE IMPACTED BY THE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ DUX
000 WWUS73 KEAX 231553 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1053 AM CDT MON MAR 23 2009 KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040- 043>046-053-054-240000- /O.CON.KEAX.WI.Y.0004.000000T0000Z-090324T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY- RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1053 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE SOUTH WINDS HAVE INCREASED ACROSS EASTERN KANSAS AND WESTERN AND PORTIONS OF CENTRAL MISSOURI. SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH HAVE OCCURRED IN THE KANSAS CITY AND ST JOSEPH METRO AREAS. THIS IS OCCURRING AS A STRONG UPPER LEVEL STORM SYSTEM IS TAKING SHAPE OVER WESTERN NEBRASKA. THE WINDS WILL STAY STRONG THROUGH THE AFTERNOON HOURS...THEN START TO SUBSIDE TOWARD EVENING. EAST WEST ORIENTED HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS. HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS THAT WILL BE IMPACTED. ALSO THE STRONGER WINDS GUSTS MAY BE ABLE TO BREAK SMALL BRANCHES OUT OF TREES AND BLOW AROUND LIGHTWEIGHT LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$
000 WWUS73 KEAX 231912 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 212 PM CDT MON MAR 23 2009 KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040- 043>046-053-054-240000- /O.CON.KEAX.WI.Y.0004.000000T0000Z-090324T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY- RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 212 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE SOUTH WINDS EARLY THIS AFTERNOON ACROSS EASTERN KANSAS AND WESTERN MISSOURI CONTINUE IN THE 25 TO 35 MPH RANGE WITH OCCASIONAL GUSTS FROM 40 TO 50 MPH. IN CENTRAL MISSOURI...WINDS ARE AVERAGING 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH. THIS IS OCCURRING AS A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NEBRASKA GRADUALLY MOVES TO THE NORTHEAST. THE WINDS WILL STAY STRONG THE REST OF THE AFTERNOON HOURS...THEN START TO SUBSIDE TOWARD EVENING. EAST WEST ORIENTED HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS. HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS THAT WILL BE IMPACTED. ALSO THE STRONGER WINDS GUSTS MAY BE ABLE TO BREAK SMALL BRANCHES OUT OF TREES AND BLOW AROUND LIGHTWEIGHT LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && PC $$
000 WWUS73 KEAX 240000 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 700 PM CDT MON MAR 23 2009 KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040- 043>046-053-054-240300- /O.EXT.KEAX.WI.Y.0004.000000T0000Z-090324T0400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY- RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 700 PM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. THE SOUTH WINDS THIS EVENING ACROSS EASTERN KANSAS AND WESTERN MISSOURI CONTINUE IN THE 25 TO 35 MPH RANGE WITH OCCASIONAL GUSTS FROM 40 TO 50 MPH. IN CENTRAL MISSOURI...WINDS ARE AVERAGING 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH. THIS IS OCCURRING AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM OVER CENTRAL NEBRASKA THAT WILL GRADUALLY MOVE TO THE NORTHEAST. THE WINDS WILL STAY STRONG THROUGH THE REST OF THE EVENING HOURS...THEN START TO SUBSIDE MIDNIGHT. EAST WEST ORIENTED HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS. HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS THAT WILL BE IMPACTED. ALSO THE STRONGER WINDS GUSTS MAY BE ABLE TO BREAK SMALL BRANCHES OUT OF TREES AND BLOW AROUND LIGHTWEIGHT LAWN FURNITURE AND TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && CUTTER $$
000 WWUS73 KEAX 240350 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1050 PM CDT MON MAR 23 2009 KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040- 043>046-053-054-240500- /O.EXP.KEAX.WI.Y.0004.000000T0000Z-090324T0400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY- RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1050 PM CDT MON MAR 23 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING. WINDS WILL SLOWLY BEGIN TO SUBSIDE THROUGH THE EARLY MORNING HOURS OF TUESDAY AS A COLD FRONT MOVES TOWARDS THE AREA. HOWEVER...SUSTAINED WINDS WILL REMAIN BETWEEN 15 AND 25 MPH WITH WIND GUSTS NEAR 35 MPH AT TIMES ESPECIALLY IN AREAS ALONG AND AHEAD OF THE FRONT IN EXTREME EASTERN KANSAS AND WESTERN MISSOURI. ONCE THIS FRONT MOVES THROUGH THE AREA NEAR DAYBREAK...GUSTY WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL REMAIN POSSIBLE THROUGH MID-DAY. $$ DUX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:48 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 22, 12:48 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 PM CDT SUN MAR 22 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 314 AM CDT SUN MAR 22 2009/ IMPRESSIVE UPR TROUGH JUST OFF THE WEST COAST IS NOW BEGINNING TO EDGE ONSHORE EARLY THIS MORNING. STRONG UPR LVL JET STREAK CURRENTLY ROTATING ONTO THE WEST COAST WITH A SIGNIFICANT AMOUNT OF MID-LVL CAA EVIDENT BY WIDESPREAD COLD AIR CU FIELD INDICATIVE OF A RAPIDLY INTENSIFYING SYSTEM. CLOSER TO HOME...THE DEEPENING UPR TROUGH HAS SHARPENED UPR LVL RIDGING OVER THE CENTRAL CONUS. NEVERTHELESS...ISENTROPIC LIFT ON THE 300K SFC HAS INCREASED THROUGH THE NIGHT WITH A STEADY DEVELOPING AC FIELD OVERHEAD. DESPITE MEAGER MID-LVL MOISTURE AND LITTLE IN THE WAY OF ELEVATED INSTABILITY...SCT TSRA/SHRA WILL REMAIN POSSIBLE THROUGH DAYBREAK MAINLY OVER THE NORTHEASTERN 2/3RDS OF THE CWA. FOR TODAY...GENERALLY EXPECTING DRY CONDITIONS AS MID-LVL RIDGING ADVANCES OVERHEAD. SCT SHRA SHOULD MOVE NE EARLY THIS MORNING LEAVING A PARTLY SUNNY SKY THROUGH THE DAY. HAVE BUMPED UP TEMPERATURES A DEGREE OR TWO FROM PREVIOUS FCST GIVEN SIMILAR LOW LVL THERMAL PROFILES AS SATURDAY WITH PERHAPS EVEN DEEPER MIXING. COOLEST READINGS MAY FALL IN THE NE CWA...HOWEVER THESE ARE HIGHLY DEPENDANT ON THINNING CLOUD COVER. BY TONIGHT...UPR TROUGH WILL BEGIN TO DIG INTO THE GREAT BASIN...INDUCING RATHER STRONG ISENTROPIC LIFT AND A STRONG LLJ. THESE FEATURES WILL HELP REPLENISH THE ATMOSPHERIC COLUMN WITH ADDITIONAL MID-LVL MOISTURE. MODELS CONTINUE TO DEPICT THE DEVELOPMENT OF A WEAK UPR DISTURBANCE ACROSS THE WESTERN PLAINS EARLY IN THE EVENING...WITH AFOREMENTIONED FORCING MECHANISMS ALONG WITH PVA DEVELOPING ELEVATED SHOWERS AND THUNDERSTORMS IN THE EVENING OVER CENTRAL KANSAS. THIS UPR WAVE AND ASSOCIATED LIFT WILL PASS THROUGH THE CWA OVERNIGHT...WITH THE BEST LIFT FOCUSED OVER NORTHERN MISSOURI. HAVE BACKED OFF POPS IN THE EVENING...AS BEST LIFT WILL FOCUS AFTER MIDNIGHT. FOR MONDAY...S/W TROUGH WILL CONTINUE TO ACCELERATE TO THE NE IN THE MORNING WITH SUBSIDENCE BEHIND THE TROUGH DRYING MUCH OF THE CWA OUT. WITH RAPIDLY INTENSIFYING UPR LOW TO THE NW...SFC CYCLOGENESIS WILL TAKE PLACE ACROSS WESTERN NEBRASKA EARLY IN THE MORNING. THE COMBINATION OF A TIGHTENING SFC PRESSURE GRADIENT ALONG WITH PERSISTENT 45-55 KNOT FLOW AS LOW AS 925 MB WILL HELP CREATE STRONG SSE WINDS FROM MORNING THROUGH EVENING. A WIND ADVISORY WILL LIKELY BE NEEDED ON MONDAY...AND WHILE CLIMATOLOGY SUGGESTS OTHERWISE...WILL NEED TO WATCH FOR THE POTENTIAL OF HIGH WIND CRITERIA. WILL NOT ISSUE A HIGH WIND WATCH AT THIS POINT PRIMARILY DUE TO THE POTENTIAL OF INCREASING MID-LVL CLOUD COVER OVER BY MID-AFTN WHICH COULD LIMIT POTENTIAL MIXING. TEMPERATURES WILL ALSO BE PROBLEMATIC. SOUNDINGS SUGGEST MIXING AS HIGH AS 850-825 MB BY MONDAY AFTN...WHICH WOULD SUPPORT READINGS SURGING INTO THE UPR 70S IN SOME SPOTS. HOWEVER...WITH THE POTENTIAL FOR CLOUD COVER WHICH WOULD LIMIT THE DIURNAL RANGE A BIT...WILL FALL A BIT MORE CONSERVATIVE WITH READINGS IN THE MID 70S. WILL CONTINUE WITH CHC POPS OVER THE WESTERN ZONES LATE MON AFTN AS CONVECTIVE TEMPS ARE REACHED. QUESTIONS REMAIN AS TO QUALITY BOUNDARY LAYER MOISTURE AND POTENTIAL EML...HOWEVER WOULDNT BE SURPRISED TO SEE AN ELEVATED SHOWER OR TWO POP UP IN THE AFTN AS MUCAPE INCREASES. LITTLE HAS CHANGED IN THE THINKING FOR MON EVENING AND MONDAY NIGHT. MODELS CONTINUE TO SUGGEST UPWARDS OF 800-1000 J/KG CAPE WHICH GIVEN MID LVL WIND SPIKE ROTATING AROUND UPR TROUGH SHOULD AID IN DEVELOPING STRONG TO SEVERE DISCRETE CELLS ALONG DEVELOPING DRY LINE IN CENTRAL KANSAS. THESE STORMS WILL LIKELY REMAIN DISCRETE INITIALLY BEFORE MERGING INTO A BROKEN SQUALL LINE AS THEY MOVE TOWARDS EASTERN KANSAS AND WESTERN MO IN THE EVENING...AS SOUNDINGS INDICATE NEARLY UNIDIRECTIONAL WIND PROFILES. STILL SOME QUESTION ABOUT THE AMOUNT OF INSTABILITY PRESENT WHEN STORMS REACH THE CWA. MUCAPE PLOTS SUGGEST CAPE VALUES SOME 400-600 J/KG WHICH GIVEN WILL APPEAR TO BE RAPIDLY DECREASING THROUGH THE NIGHT. GIVEN THE INCREDIBLY STRONG WIND FIELDS ALOFT...FEEL THAT STORMS MAY HAVE A HARD TIME MAINTAINING A GOOD SHEAR/INSTABILITY BALANCE AS THEY MOVE THROUGH. HOWEVER...AMBIENT SFC WINDS WILL CONTINUE TO REMAIN AOA 30 MPH AHEAD OF THE FRONT...SO WHILE STORMS MAY BE WANING IN INTENSITY IT WONT TAKE VERY MUCH TO BOOST SPEEDS EVEN HIGHER. NEVERTHELESS...CONFIDENCE HIGH ENOUGH TO CONTINUE CATEGORICAL POPS. OF MORE CONCERN WOULD BE THE THREAT OF HEAVY RAIN AS UPR FLOW WILL PARALLEL THE SFC BOUNDARIES SETTING UP A PERIOD OF TRAINING RAINFALL. PWATS WILL CLIMB ABOUT 1.25 INCHES IN MOST AREAS...SETTING UP THE POTENTIAL FOR 1-2 INCHES OF RAIN FROM THIS EVENT. FOR TUESDAY...EXPECTING CONVECTION TO CONTINUE TO PRESS EASTWARD AHEAD OF THE SFC FRONT. CONVECTION MAY SLOW A BIT TUESDAY MORNING AS MAIN FORCING LIFTS TO THE NE...WHICH MAY ALLOW THE FRONT TO LAG A BIT. HOWEVER...SHOULD BE A SIGNIFICANT AMOUNT OF DRY AIR BEHIND THIS TROUGH WHICH WILL QUICKLY CUT OFF PRECIP. HAVE LOWERED TEMPS A BIT FOR TUESDAY...HOWEVER CLOUDS SHOULD SCATTER BY THE AFTN ALLOWING A BIT OF ADDITIONAL SFC HEATING. DUX && .AVIATION... FOR THE 18Z TAF WINDS WILL BE THE PRIMARY CONCERN INTO THE EARLY EVENING HOURS...OTHERWISE VFR CONDITIONS. MAY LOSE THE GUSTINESS IN THE WINDS AFTER SUNSET BUT ONLY FOR A SHORT WHILE AS PRESSURE GRADIENT CONTINUES TO TIGHTEN. MOISTURE WILL CONTINUE TO INCREASE OVERNIGHT AS AN UPPER LEVEL IMPULSE MOVING THROUGH KS AND NE GENERATES AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS. INITIALLY ACTIVITY WILL BE MORE WIDESPREAD OVER IA WITH THE ACTIVITY BUILDING SSW INTO THE TERMINALS BY MIDNIGHT. MOVED UP THE START TIME OF PREVAILING RAIN AT ALL 3 TERMINALS AS THERE IS A TENDENCY IN THE MODELS TO UNDERESTIMATE HOW FAST WARM AIR ADVECTION CONVECTION CAN BE GENERATED...AND 12Z MODELS ARE STARTING TO PICK UP ON THIS SIGNAL. OPTED TO BREAK OUT A TEMPO GROUP FOR MVFR CEILINGS/VISIBILITIES FOR THUNDER AS CONFIDENCE LOW IN MAINTAINING MVFR VISIBILITIES THROUGH THE RAIN EVENT. EXPECT WINDS TO INCREASE SIGNIFICANTLY MY MID MORNING MONDAY AS STRONGER WINDS FROM 2000 FT AGL MIX DOWN WITH DAYTIME HEATING. 19 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 22, 1:05 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT SUN MAR 22 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 105 PM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DESPITE INCREASING HUMIDITY VALUES TODAY...WARM AND WINDY CONDITIONS ALONG WITH AN ABUNDANCE OF DRY...DORMANT GRASSLAND ACROSS THE OUTLOOK AREA WILL LEAD TO AN INCREASED FIRE DANGER THREAT THIS AFTERNOON. BURNING IS NOT RECOMMENDED TODAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY TO BE ONGOING MONDAY MORNING FROM NORTHEAST THROUGH CENTRAL MISSOURI...ROUGHLY EAST OF A BETHANY TO CLINTON LINE. THESE SHOWERS AND THUNDERSTORMS SHOULD EXIT THE REGION BY THE NOON HOUR. NO SEVERE WEATHER IS EXPECTED WITH ANY OF THESE THUNDERSTORMS. A POWERFUL SPRING STORM SYSTEM WILL BEGIN TO DEVELOP ACROSS THE ROCKY MOUNTAINS ON MONDAY. AHEAD OF THIS STORM SYSTEM...STRONG GUSTY SOUTH TO SOUTHEAST WINDS WILL DEVELOP MONDAY MORNING. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED THROUGH MONDAY AFTERNOON. BY MONDAY AFTERNOON THIS STORM SYSTEM IS EXPECTED TO PRODUCE A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG A FRONT FROM EASTERN NEBRASKA THROUGH CENTRAL KANSAS. THIS LINE OF STORMS IS EXPECTED TO PUSH INTO NORTHWEST MISSOURI BY EARLY MONDAY EVENING WITH THE LINE OF STORMS GRADUALLY SHIFTING SOUTHEAST. BY MIDNIGHT THIS LINE IS EXPECTED TO HAVE REACHED A BETHANY IN NORTH CENTRAL MISSOURI TO KANSAS CITY LINE...EVENTUALLY REACHING A KIRKSVILLE TO BUTLER LINE BY SUNRISE TUESDAY MORNING WHILE SOME UNCERTAINTY REMAINS AS TO THE AMOUNT OF INSTABILITY THESE STORMS WILL HAVE TO WORK WITH...AT THIS TIME IT APPEARS POSSIBLE THAT STRONG TO SEVERE STORMS MAY AFFECT PARTS OF NORTHERN AND WEST CENTRAL MISSOURI AS WELL AS ADJACENT EASTERN KANSAS MONDAY EVENING. PRIMARY THREATS FROM THIS ACTIVITY WOULD BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS MAY MOVE OVER THE SAME AREAS MONDAY NIGHT...WHICH MAY LEAD TO EXCESSIVE RAINFALL IN THE AREA. THIS EXCESSIVE RAINFALL MAY CREATE POCKETS OF FLASH FLOODING WHICH ARE NORMALLY SUSCEPTIBLE TO FLOODING AS WELL AS SMALL STREAM AND RIVER FLOODING. THE AFOREMENTIONED FRONTAL BOUNDARY WILL SLOWLY PUSH EASTWARD TUESDAY MORNING WITH DRY AIR TRYING TO PUSH IN FROM THE WEST. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY BE POSSIBLE OVER THE EASTERN HALF OF THE OUTLOOK AREA EARLY TUESDAY AFTERNOON SHOULD SUFFICIENT INSTABILITY DEVELOP. A FEW STRONG STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING. SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING THROUGH TUESDAY MORNING. 19
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.